MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52256
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a superficial femoral artery (sfa) angioplasty procedure, the advance 35 lp low profile balloon catheter was punctured during the first inflation.An unknown 6fr sheath and unknown wire guides were used along with a cook inflation device.The balloon was removed by itself after rupturing at nominal pressure.Reportedly, the balloon was not inflated inside of a stent prior to the rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial report: it was reported, during a superficial femoral artery (sfa) angioplasty procedure, the advance 35 lp low profile balloon catheter was punctured during the first inflation.An unknown 6fr sheath and unknown wire guides were used along with a cook inflation device.The balloon was removed by itself after rupturing at nominal pressure.Reportedly, the balloon was not inflated inside of a stent prior to the rupture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used pta with biomatter present was returned for investigation.The proximal end of the balloon was wrinkled and bunched.Both marker bands were present on the device.No visible damage to the catheter shaft or balloon was noted.The balloon was inflated with water during the functional test and a pinhole leak was found approximately 6cm from the distal tip.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.The information provided upon review of the complaint file provides evidence to support that the device and items in the lot were manufactured to specification.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ the ifu goes on to note ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ then finally, the ifu provides detailed instructions for how to deflate the withdraw the balloon device.A capa was previously completed to address the increasing trend of balloon rupture for pta4 and pta5 devices.The capa identified the following root causes: inadequate preventive maintenance of folding equipment, inadequate process controls for folding and bonding processes, and inadequate qc work instructions for inspection microtears.The following corrective actions were taken to address the identified root causes.Preventive maintenance requirements for folding equipment were updated and added to maintenance connection per the qsp process.Additionally, process control requirements were changed in order to include improved conditions for inspections (higher magnification, higher inflation pressure) and additional pictures of microtears were added to qc work instructions.It should be noted that the complaint device was manufactured prior to the conclusion of capa implementation actions.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9537808
Report Number1820334-2020-00010
Device Sequence Number2275499
Product Code DQY
UDI-Device Identifier10827002522562
UDI-Public(01)10827002522562(17)220708(10)9862373
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model NumberG52256
Device Catalogue NumberPTA5-35-135-4-14.0
Device Lot Number9862373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1